Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 82, NWS Little Rock, AR

April 9, 2021Monroe County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 9, 2021, 5:26 PM CDT for Monroe County, Arkansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 5:26 PM CDT (22:26 UTC)
Expired
Apr 9, 2021, 5:47 PM CDT
In force
21 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Monroe County, AR

The radar

The Little Rock radar (KLZK), 114 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 12:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2139 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

081 
WUUS54 KLZK 092226
SVRLZK
ARC095-092300-
/O.NEW.KLZK.SV.W.0082.210409T2226Z-210409T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
526 PM CDT Fri Apr 9 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Southeastern Monroe County in eastern Arkansas...

* Until 600 PM CDT.

* At 526 PM CDT, a severe thunderstorm was located near Palmer, or 9
  miles southwest of Marvell, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Palmer...                         Pine City...
  Lawrenceville...                  Ragtown...
  Cross Roads in Monroe County...   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3440 9111 3448 9120 3455 9120 3463 9105
      3447 9105 3447 9100 3444 9100
TIME...MOT...LOC 2226Z 240DEG 26KT 3450 9107 

HAIL...1.00IN
WIND...60MPH
 
$$

Cavanaugh
2 follow-up statements
680 
WWUS54 KLZK 092236
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
536 PM CDT Fri Apr 9 2021

ARC095-092300-
/O.CON.KLZK.SV.W.0082.000000T0000Z-210409T2300Z/
Monroe AR-
536 PM CDT Fri Apr 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EAST CENTRAL MONROE COUNTY...

At 535 PM CDT, a severe thunderstorm was located near Palmer, or 9
miles west of Marvell, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Palmer...                         Ragtown...
Pine City...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3446 9107 3450 9110 3457 9116 3463 9105
      3447 9105 3447 9100 3444 9100
TIME...MOT...LOC 2235Z 237DEG 18KT 3451 9107 

HAIL...1.00IN
WIND...60MPH
 
$$

Cavanaugh
192 
WWUS54 KLZK 092247
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
547 PM CDT Fri Apr 9 2021

ARC095-092257-
/O.CAN.KLZK.SV.W.0082.000000T0000Z-210409T2300Z/
Monroe AR-
547 PM CDT Fri Apr 9 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONROE COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
eastern Arkansas.

LAT...LON 3446 9107 3450 9110 3457 9116 3463 9105
      3447 9105 3447 9100 3444 9100
TIME...MOT...LOC 2246Z 240DEG 26KT 3456 9098 

$$

Cavanaugh

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:43 PM CDT, 43 minutes earlier.

Area forecast discussion, Apr 9, 4:43 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
443 PM CDT Fri Apr 9 2021

.SHORT TERM...Tonight Through Sunday
Main forecast focus is defining the severe storm threat/potential
in the near term.

A complex mesoscale situation has developed across the LZK
forecast area. Some stabilization due to convective overturning
has occurred across all but southeast sections of the forecast
area, where a near term severe wind threat exists.

Attention will turn to developing convection across Oklahoma,
which latest CAM guidance continues to indicate this activity
will develop upscale, eventually becoming an linear MCS, while
accelerating to the east-southeast. The latest CAM guidance has
suggested the convective overturning that has occurred this
afternoon will affect the strength of the MCS as is moves through
the CWA, imiting the severe threat across northern sections.

The now developing MCS is expected to be south and east of the
forecast area by 12z/10. A few light showers are possible across
northern sections of the state Saturday morning, otherwise dry
conditions are expected for the rest of the forecast period.

&&

.LONG TERM...Sunday Night Through Friday
An upper level zonal flow pattern is expected to persist thru much
of the period across Arkansas.

A cold front will be moving down over Arkansas on Monday, but with a
zonal pattern it will likely slowly ease thru the state over the
course of a day and stall south of the area. Eventually a surface
high will settle into the Ohio River Valley by Friday, resulting in
a E-NE surface flow.

A series of shortwaves will push thru the nearly zonal pattern over
time, resulting in low level POP chances. Toward the latter half of
the forecast period, a stationary boundary to the south may result
in some overrunning across AR. With that in mind, I have gone with
higher POPs in the Wed-Fri time frame.&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     56  66  46  75 /  90  10  10   0
Camden AR         59  73  46  80 /  90  10   0   0
Harrison AR       49  58  44  75 /  80  20  10   0
Hot Springs AR    54  68  45  78 /  90  10   0   0
Little Rock   AR  57  68  46  77 /  90  10   0   0
Monticello AR     60  72  48  78 / 100  10   0   0
Mount Ida AR      52  67  44  78 /  90  10   0   0
Mountain Home AR  52  61  44  75 /  80  20  10   0
Newport AR        58  66  47  74 / 100  10  10   0
Pine Bluff AR     59  70  47  77 / 100  10   0   0
Russellville AR   53  65  44  78 /  90  10   0   0
Searcy AR         57  68  45  76 /  90  10   0   0
Stuttgart AR      58  68  48  75 / 100  10   0   0
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...55 / Long Term...53
Hazardous weather outlook, Apr 9, 4:57 PM CDT, 29 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
457 PM CDT Fri Apr 9 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-101000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
457 PM CDT Fri Apr 9 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This afternoon and Tonight

Scattered showers and thunderstorms, some of which may be severe,
will be possible through the remainder of the day. Large hail and
strong winds will be the primary concerns. A few tornadoes can
not be ruled out as well.

Later this evening and into early Saturday morning, an MCS is
expected to develop over eastern Oklahoma, and track across
central and especially southern Arkansas. As this line of storms
moves east, strong and damaging winds will be the primary hazard,
with some brief tornadoes possible as well.

Forecast rainfall amounts of one inch to one and a half inches
over the southeastern half of the state where soil moisture and
streams remain elevated from previous rainfall in the month could
lead to an isolated flash flooding threat through the overnight
period.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

No hazardous weather is expected during the period.

.Spotter Information Statement...

Spotter Activation May Be Needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Apr 9, 4:26 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
426 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     MAMMOTH SPRING          36.49N  91.54W
04/09/2021                   FULTON             AR   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN.

&&

CORRECTED EVENT TIME

EVENT NUMBER LZK2100563

TEJ
Local storm report, Apr 9, 4:43 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
443 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     TSTM WND DMG     3 S WOODBERRY           33.54N  92.52W
04/09/2021                   CALHOUN            AR   SOCIAL MEDIA

            A TREE WAS UPROOTED AND FELL ON A HOUSE.

&&

EVENT NUMBER LZK2100564

TEJ
Local storm report, Apr 9, 4:46 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
446 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             2 S MAMMOTH SPRING      36.47N  91.54W
04/09/2021  E1.00 INCH       FULTON             AR   SOCIAL MEDIA

&&

EVENT NUMBER LZK2100565

TEJ
Local storm report, Apr 9, 4:52 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
452 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             2 SW KALAMAZOO          35.35N  93.71W
04/09/2021  E1.00 INCH       LOGAN              AR   SOCIAL MEDIA

&&

EVENT NUMBER LZK2100566

TEJ
Local storm report, Apr 9, 5:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     HERMITAGE               33.45N  92.17W
04/09/2021                   BRADLEY            AR   EMERGENCY MNGR

            THE HERMITAGE SCHOOL HAS DAMAGE TO ROOF. TREES WERE
            ALSO BLOWN DOWN.

&&

EVENT NUMBER LZK2100567

TEJ
Special weather statement, Apr 9, 5:18 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Little Rock AR
518 PM CDT Fri Apr 9 2021

ARZ047-057-092300-
Monroe AR-Arkansas AR-
518 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE AND
NORTHEASTERN ARKANSAS COUNTIES UNTIL 600 PM CDT...

At 517 PM CDT, Doppler radar was tracking a strong thunderstorm near
St. Charles, or 16 miles north of White River National Wildlife
Refuge, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
St. Charles...                    Indian Bay...
Crocketts Bluff...                Ragtown...
Cross Roads in Monroe County...   Lawrenceville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
eastern and southeastern Arkansas.

LAT...LON 3438 9100 3431 9116 3446 9127 3458 9105
      3447 9105 3447 9100
TIME...MOT...LOC 2217Z 238DEG 29KT 3442 9115

Cavanaugh

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 11:36 AM CDTSpecial Weather StatementLZKClark39 min
Apr 9, 1:14 PM CDTSpecial Weather StatementLZKJohnson31 min
Apr 9, 1:34 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan14 min
Apr 9, 1:59 PM CDTSpecial Weather StatementLZKJohnson31 min
Apr 9, 2:32 PM CDTSpecial Weather StatementLZKSearcy28 min
Apr 9, 2:37 PM CDTSevere Thunderstorm WarningLZKOuachita53 min
Apr 9, 2:44 PM CDTSpecial Weather StatementLZKCleburne, Stone46 min
Apr 9, 2:53 PM CDTSpecial Weather StatementLZKBoone22 min
Apr 9, 3:07 PM CDTSpecial Weather StatementLZKBaxter, Boone, Fulton, Marion38 min
Apr 9, 3:09 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Ouachita66 min
Apr 9, 3:14 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Marion31 min
Apr 9, 3:17 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Randolph, Sharp43 min
Apr 9, 3:33 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas42 min
Apr 9, 3:46 PM CDTTornado WarningLZKBradley, Calhoun, Cleveland, Dallas, Drew, Lincoln29 min
Apr 9, 3:47 PM CDTSpecial Weather StatementLZKLawrence43 min
Apr 9, 3:55 PM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Desha, Drew, Jefferson, Lincoln65 min
Apr 9, 4:53 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Jefferson, Lincoln67 min
Apr 9, 5:18 PM CDTSpecial Weather StatementLZKPhillips42 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.